Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 448, NWS Jackson, MS

August 1, 2012Clay County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 1, 2012, 4:10 PM CDT for Clay County, Mississippi. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2012, 4:10 PM CDT (21:10 UTC)
Expired
Aug 1, 2012, 4:36 PM CDT
In force
26 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Clay County, MS

The radar

The Columbus AFB radar (KGWX), 42 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 4:20 PM CDTHAIL 15 Nw West Point, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 3:02 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1703 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WUUS54 KJAN 012110
SVRJAN
MSC025-012200-
/O.NEW.KJAN.SV.W.0448.120801T2110Z-120801T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST POINT...

* UNTIL 500 PM CDT

* AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PALA ALTO MOVING SOUTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WAVERLY AND TIBBEE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.

&&

LAT...LON 3355 8853 3352 8855 3351 8867 3356 8868
      3357 8885 3362 8891 3370 8884 3375 8871
      3368 8871 3368 8849 3364 8851 3362 8851
      3360 8847 3355 8849 3352 8847
TIME...MOT...LOC 2110Z 296DEG 6KT 3367 8870

$$

JA
2 follow-up statements
324 
WWUS54 KJAN 012125
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT WED AUG 1 2012

MSC025-012200-
/O.CON.KJAN.SV.W.0448.000000T0000Z-120801T2200Z/
CLAY MS-
425 PM CDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN CLAY COUNTY...

AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WEST
POINT MOVING SOUTHEAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY
AND TIBBEE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.

&&

LAT...LON 3352 8847 3355 8853 3352 8855 3351 8867
      3356 8868 3358 8885 3362 8886 3367 8882
      3371 8872 3368 8871 3368 8849 3364 8851
      3361 8850 3360 8847 3355 8849
TIME...MOT...LOC 2125Z 296DEG 6KT 3366 8867

$$
080 
WWUS54 KJAN 012136
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT WED AUG 1 2012

MSC025-012144-
/O.CAN.KJAN.SV.W.0448.000000T0000Z-120801T2200Z/
CLAY MS-
436 PM CDT WED AUG 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST POINT BY 450 PM CDT...
  WAVERLY AND TIBBEE BY 500 PM CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.

LAT...LON 3352 8847 3355 8853 3352 8855 3351 8867
      3356 8868 3358 8885 3362 8886 3367 8882
      3371 8872 3368 8871 3368 8849 3364 8851
      3361 8850 3360 8847 3355 8849
TIME...MOT...LOC 2134Z 296DEG 6KT 3365 8865

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:43 PM CDT, 27 minutes earlier.

Area forecast discussion, Aug 1, 3:43 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT WED AUG 1 2012

.SHORT TERM...THIS WILL CONTINUE TO BE A CHALLENGING FORECAST OVER
THE NEXT FEW DAYS. CURRENTLY...A WEAK SHORT WAVE IS MOVING INTO THE
NORTHWESTERN PORTIONS OF THE AREA THIS AFTERNOON AND THIS IS KICKING
OFF SOME SCATTERED SHOWERS AND STORMS ALONG AND NORTH OF THE I-20
CORRIDOR. EXPECT THIS ACTIVITY TO CONTINUE TO INCREASE AND MOVE SOUTH
ACROSS THE AREA INTO THE EVENING. A FEW OF THESE STORMS COULD BE
STRONG TO SEVERE AS THERE IS SUFFICIENT INSTABILITY AND DECENT FLOW
PRESENT ACROSS THE AREA. THE GFS INDICATES A MORE VIGOROUS SHORT
WAVE MOVING SOUTHEAST ACROSS THE ARKLAMISS DURING THE OVERNIGHT
HOURS. THIS COMBINED WITH ABUNDANT MOISTURE WITH PWATS AROUND 2.2-2.4
INCHES SHOULD KICK OFF SCATTERED SHOWERS AND THUNDERSTORMS OVERNIGHT
INTO THE MORNING HOURS.

THE GFS INCREASES HEIGHTS SOME ACROSS THE AREA DURING THE DAY ON
THURSDAY...ALONG WITH SOME DRIER AIR AT THE SURFACE. THERE WILL
CONTINUE TO BE SOME ONGOING CONVECTION IN THE SOUTH ASSOCIATED WITH
THE SHORT WAVE AS IT MOVES SOUTHEAST OF THE AREA...ALONG WITH
ISOLATED STORMS POSSIBLE ELSEWHERE. NORTHWEST FLOW WILL CONTINUE
THROUGH FRIDAY WITH SHORT WAVES CONTINUING TO MOVE THROUGH THE AREA.
THE TIMING OF THESE WAVES WILL CONTINUE TO BE TOUGH THROUGH THIS
PERIOD.

AS FAR AS THE HEAT GOES THE CURRENT EXCESSIVE HEAT WARNING AND HEAT
ADVISORY WILL REMAIN IN PLACE UNTIL 8 PM THIS EVENING. AFTER 8 PM WL
CARRY A HEAT ADVISORY WILL BE IN EFFECT FOR THE AREA WEST OF A LINE
FROM GREENWOOD TO YAZOO CITY TO NATCHEZ LINE. A HOT AND HUMID AIRMASS
WILL REMAIN OVER THE WESTERN PORTIONS OF THE ARKLAMISS REGION THROUGH
THURSDAY. SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON
AND TONIGHT INTO THURSDAY SHOULD HELP REDUCE THE HEAT IN THE EAST.
HEAT INDEX VALUES OF 108 TO 111 CAN BE EXPECTED IN THE WEST FOR
SEVERAL HOURS THURSDAY AFTERNOON. DID NOT MAKE ANY CHANGES PAST
FRIDAY...SO WILL ATTACH THE PREVIOUS LONG TERM BELOW. /15/22/

.PREVIOUS LONG TERM...BY THE END OF THE WEEK THE NORTHERLY FLOW ALOFT
REGIME THAT'S BEEN IN PLACE WILL WEAKEN AS UPPER RIDGING TO OUR WEST
NOSES IN ACROSS THE ARKLAMISS IN RESPONSE TO A S/WV TROF DEPARTING
THE SE CONUS. THE RISK OF MCS ACTIVITY DIVING IN FROM THE NORTH WILL
LESSEN AS A RESULT...SHIFTING FOCUS TO MORE OF A DIURNAL
SHOWER/THUNDERSTORM PATTERN TYPICAL FOR THIS TIME OF YEAR. THE
OPPRESSIVE HEAT WE'VE BEEN DEALING WITH LOOKS TO EASE A BIT AS WELL
AND IT DOES NOT APPEAR ANY HEAT HEADLINES WILL BE NECESSARY HEADED
INTO THE WEEKEND... ALTHOUGH AREAS ACROSS THE DELTA MAY FLIRT WITH
CRITERIA ON FRIDAY.

RELATIVELY HIGHER RAIN CHANCES LOOK TO DEVELOP SUN/MON AS THE UPPER
RIDGE SHIFTS WEST AND A FRONTAL BOUNDARY ASSOCIATED WITH A CLIPPER
SYSTEM TRANSITING THE NORTHERN CONUS MOVES INTO THE TN VALLEY. IN
ADDITION...AN UPPER TROPOSPHERIC LOW OVER THE FAR SERN CONUS WILL
BEGIN TO SHIFT WEST WITH THE MODELS INDICATING A TRACK SOMEWHERE
ACROSS THE NORTHERN/CENTRAL GULF OF MEXICO. THE COMBINATION OF THESE
FEATURES WITH A WARM AND MOIST ATMOSPHERE IN PLACE SHOULD RESULT IN
DECENT SHOWER/THUNDERSTORM COVERAGE BOTH SUNDAY AND MONDAY
AFTERNOONS. TAME LAPSE RATES AND WEAK OVERALL FLOW SHOULD MITIGATE
THE RISK FOR SEVERE THUNDERSTORMS DURING THIS TIME BUT A FEW STRONG
STORMS IS CERTAINLY NOT OUT OF THE QUESTION. THE INCREASED CHANCE
FOR RAIN WILL HELP KEEP TEMPS A TAD COOLER DURING THIS TIME BUT
STILL EXPECTING READINGS TO COME IN ABOVE NORMAL AT MOST LOCALES.

HEADED INTO TUE/WED...THE GFS IS MUCH MORE AGGRESSIVE PUSHING DRIER
AIR IN WAKE OF THE FRONT INTO CENTRAL MS WHERE THE ECMWF HANGS THE
BOUNDARY UP ACROSS NORTHERN MS. DECIDED TO LEAN MORE ON THE ECMWF
SOLUTION WHICH MEANT A SLIGHT INCREASE IN OVERNIGHT LOWS FOR MON
NIGHT/TUE NIGHT. POPS WERE ADJUSTED A BIT...MOSTLY TO MAINTAIN AT
LEAST A SLIGHT CHANCE ACROSS ALL AREAS WITH BETTER RAIN CHANCES
FURTHER SOUTH. /BK/

&&

.AVIATION...ISO/SCT TSTMS ARE POSSIBLE THIS AFTN MAINLY EAST OF THE
MISSISSIPPI RIVER AND WITH THE GREATEST COVERAGE OVER THE NE.
GTR-MEI MAY SEE THE STRONGEST STORMS. HAVE INCLUDED VCTS AT MOST
SITES UNTIL 01-02Z. STORMS COULD CONTAIN LARGE HAIL AND GUSTY WINDS.
WL UTILIZE AMD TO SHOW THOSE IMPACTS IF/WHEN A STORM MAY THREATEN A
SITE. THIS ACTIVITY SHOULD END THIS EVENING BUT MODELS ARE
INDICATING ANOTHER CHANCE OF CONVECTION IN THE NORTH AFTER 06Z THU.
THIS ACTIVITY COULD SPREAD SOUTH ACROSS THE REMAINDER OF THE TAF
SITES THU MORNING. OTHERWISE...THERE MAY BE SOME SMALL PERIOD OF
MVFR VIS AROUND SUNRISE THU MORNING IN THE SOUTH. ISO/SCT TSTMS WL
BE POSSIBLE THU AFTN AGAIN IN THE NORTH AT LEAST. POSSIBLY IN THE
SOUTH AS WELL DEPENDING ON HOW OVERNIGHT/EARLY MORNING ACTIVITY
OCCURS. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       77  96  75  95 /  39  34  14  21
MERIDIAN      73  97  72  96 /  31  38  14  28
VICKSBURG     77  96  75  96 /  33  25  15  18
HATTIESBURG   75  96  74  97 /  30  53  17  23
NATCHEZ       76  95  75  94 /  22  30  15  15
GREENVILLE    77  98  75  95 /  46  28  17  27
GREENWOOD     75  97  74  95 /  50  27  18  31

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MSZ026>033-036>039-
     043>046-048>052-054>058-061>066-072>074.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MSZ018-
     019-025-034-035-040-041-047.

     HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT THURSDAY FOR
     MSZ018-019-025-034-035-040-041-047.

     HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR MSZ042-053-059-060.

LA...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
     LAZ007>009-015-016-023-025.

     HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT THURSDAY FOR
     LAZ007>009-015-016-023-025.

     HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR LAZ024-026.

AR...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR ARZ074-
     075.

     HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT THURSDAY FOR
     ARZ074-075.

&&

15/22
Hazardous weather outlook, Aug 1, 3:09 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT WED AUG 1 2012

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035-
040>042-047-022015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-
309 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS
A WEAK UPPER LEVEL DISTURBANCE COMBINES WITH THE MOIST UNSTABLE AIR
MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS
THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO
60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL
RAINFALL.

AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING AND
THIS WILL BE FOLLOWED BY A HEAT ADVISORY THROUGH 8 PM THURSDAY. HOT
AND HUMID CONDITIONS HAVE RESULTED IN HEAT INDICES ABOVE 110 AGAIN
THIS AFTERNOON AND WILL RESULT IN HEAT INDICES OF 106 TO 111 DEGREES
THURSDAY AFTERNOON. IN ADDITION...OVERNIGHT LOWS WILL REMAIN IN THE
UPPER 70S WHICH WILL NOT ALLOW MUCH RELIEF FROM THE OPPRESSIVE
CONDITIONS. PLEASE TAKE HEAT SAFETY PRECAUTIONS IF OUTDOOR ACTIVITIES
ARE ABSOLUTELY NECESSARY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

MSZ026>033-036>039-043>046-048>052-054>058-061>066-072>074-022015-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
309 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS
A WEAK UPPER LEVEL DISTURBANCE COMBINES WITH THE MOIST UNSTABLE AIR
MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS
THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO
60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL
RAINFALL.

A HEAT ADVISORY IS IN EFFECT UNTIL 8PM THIS EVENING. HEAT INDICES
HAVE REACHED THE 106 TO 110 DEGREE RANGE AGAIN THIS AFTERNOON. IN
ADDITION...OVERNIGHT LOWS WILL REMAIN IN THE MID TO UPPER 70S WHICH
WILL PROVIDE LITTLE RELIEF FROM THE HEAT OF THE DAY. PLEASE TAKE
PRECAUTIONS IF OUTDOOR ACTIVITIES ARE ABSOLUTELY NECESSARY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

LAZ024-026-MSZ053-059-060-022015-
CATAHOULA-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS-
309 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS
A WEAK UPPER LEVEL DISTURBANCE COMBINES WITH THE MOIST UNSTABLE AIR
MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS
THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO
60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL
RAINFALL.

AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING AND
THIS WILL BE FOLLOWED BY A HEAT ADVISORY THROUGH 8 PM THURSDAY. HOT
AND HUMID CONDITIONS HAVE RESULTED IN HEAT INDICES ABOVE 110 AGAIN
THIS AFTERNOON AND WILL RESULT IN HEAT INDICES OF 105 TO 108 DEGREES
THURSDAY AFTERNOON. IN ADDITION...OVERNIGHT LOWS WILL REMAIN IN THE
UPPER 70S WHICH WILL NOT ALLOW MUCH RELIEF FROM THE OPPRESSIVE
CONDITIONS. PLEASE TAKE HEAT SAFETY PRECAUTIONS IF OUTDOOR ACTIVITIES
ARE ABSOLUTELY NECESSARY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Aug 1, 3:19 PM CDT, 51 minutes before
MSZ029-030-033-012050-
WEBSTER MS-OKTIBBEHA MS-CLAY MS-
319 PM CDT WED AUG 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT WED AUG 1 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF PHEBA AT 319 PM
CDT...MOVING SOUTHEAST AT 10 MPH.

PEOPLE IN WEST CENTRAL CLAY...OKTIBBEHA AND EAST CENTRAL WEBSTER
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3334 8890 3351 8909 3353 8909 3353 8912
      3356 8915 3368 8899 3349 8871
TIME...MOT...LOC 2019Z 317DEG 10KT 3355 8899

JA
Special weather statement, Aug 1, 3:42 PM CDT, 28 minutes before
MSZ032-038-012110-
WINSTON MS-CHOCTAW MS-
342 PM CDT WED AUG 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT WED AUG 1 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF LOUISVILLE AT 342
PM CDT...MOVING SOUTHEAST AT 10 MPH.

PEOPLE IN SOUTHEASTERN CHOCTAW AND CENTRAL WINSTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3307 8885 3293 8907 3316 8924 3327 8907
TIME...MOT...LOC 2042Z 323DEG 8KT 3314 8909

JA
Special weather statement, Aug 1, 3:43 PM CDT, 27 minutes before
MSZ064-065-012115-
JEFFERSON DAVIS MS-COVINGTON MS-
343 PM CDT WED AUG 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT WED AUG 1 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF LONE STAR AT 343 PM
CDT...MOVING SOUTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WESTERN COVINGTON AND CENTRAL JEFFERSON DAVIS COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3144 8955 3145 8983 3164 8984 3167 8963
TIME...MOT...LOC 2043Z 351DEG 7KT 3157 8971

CME
Local storm report, Aug 1, 4:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             PHEBA                   33.58N 88.95W
08/01/2012  E0.88 INCH       CLAY               MS   PUBLIC

            RELAYED VIA SOCIAL MEDIA.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:45 PM CDTSevere Thunderstorm WarningJANForrest, Jones23 min
Aug 1, 3:19 PM CDTSpecial Weather StatementJANOktibbeha31 min
Aug 1, 3:35 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster39 min
Aug 1, 3:42 PM CDTSpecial Weather StatementJANWinston28 min
Aug 1, 3:43 PM CDTSpecial Weather StatementJANJefferson Davis32 min
Aug 1, 4:21 PM CDTSpecial Weather StatementJANJefferson Davis29 min
Aug 1, 4:43 PM CDTSevere Thunderstorm WarningJANLowndes47 min
Aug 1, 4:47 PM CDTSpecial Weather StatementJANWinston33 min
Aug 1, 4:56 PM CDTSevere Thunderstorm WarningJANChoctaw, Winston49 min
Aug 1, 4:59 PM CDTSpecial Weather StatementJANWebster41 min
Aug 1, 5:33 PM CDTFlash Flood WarningJANChoctaw, Winston117 min
Aug 1, 5:36 PM CDTSpecial Weather StatementJANAttala29 min
Aug 1, 6:36 PM CDTSpecial Weather StatementJANLeake29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.